Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


autoimmune disease and HIV
Aug 7, 2011

I have been tested for autoimmune problems due to extremely high GGT and AST and ALT results. I am waiting on the results, but how will this effect me if it comes back positive? My liver hurts. I have fatigue. I go to work because I have to. I am on Truvada, Reyataz and Norvir and my docs feel that it is not because of the meds as I have been taking them for more than 7 years. I did have elevation in my liver function tests in 2008 but it subsided. Because of money, I was having labs every six months. Since my labs last month I have had lab tests conducted ever week and have another one for liver function tomorrow. I have to admit that I am scared. I work doing HIV prevention and education and am very well informed about HIV in itself, but I haven't come accross this kind of thing before. I do case management for poz clients as well.

Response from Dr. Holodniy

It does sound like something other than HIV infection or HIV meds, although the meds could be augmenting the increase in liver enzyme levels. There are many conditions which are "autoimmune" and can affect the liver. it sounds like your doctors are zeroing in on the diagnosis. From there it will need to be determined whether additional treatment for this condition is warranted and/or whether you need to switch your HIV meds to a combo that is less stressful on the liver.



Previous
Resistant to most NRTI
Next
Rise in CD 4 without medicines

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement